Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Infinitely differentiable generalized logarithmic and exponential functions


Author: Peter Walker
Journal: Math. Comp. 57 (1991), 723-733
MSC: Primary 33E99; Secondary 65Q05
DOI: https://doi.org/10.1090/S0025-5718-1991-1094963-4
MathSciNet review: 1094963
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct infinitely differentiable solutions of the functional equation $ f(x + 1) = {e^{f(x)}}$. Numerical values are found and their accuracy is discussed.


References [Enhancements On Off] (What's this?)

  • [1] C. W. Clenshaw, D. W. Lozier, F. W. J. Olver, and P. R. Turner, Generalized exponential and logarithmic functions, Comput. Math. Appl. 12B (5/6) (1986), 1091-1101. MR 871348 (88a:33027)
  • [2] C. W. Clenshaw, F. W. J. Olver, and P. R. Turner, Level-index arithmetic: an introductory survey, Numerical Analysis and Parallel Processing (P. R. Turner, ed.), Lecture Notes in Math., vol. 1397, Springer-Verlag, New York, 1989. MR 1022263
  • [3] R. L. Devaney and M. Krych, Dynamics of $ \exp z$, Ergodic Theory Dynamical Systems 4 (1984), 35-52. MR 758892 (86b:58069)
  • [4] P. Fatou, Sur les équations fonctionelles, Bull. Soc. Math. France 47 (1919), 161-271; 48 (1920), 33-94 and 208-314.
  • [5] H. Kneser, Reelle analytische Lösungen der Gleichung $ \phi (\phi (x)) = {e^x}$ und verwandter Funktionalgleichungen, J. Reine Angew. Math. 187 (1948), 56-67. MR 0035385 (11:726e)
  • [6] K. W. Morris and G. Szekeres, Tables of the logarithm of iteration of $ {e^x} - 1$, J. Austral. Math. Soc. 2 (1961-1962), 321-333. MR 0141906 (25:5303)
  • [7] P. L. Walker, A class of functional equations which have entire solutions, Bull. Austral. Math. Soc. 39 (1988), 351-356. MR 966708 (89j:39009)
  • [8] -, On the solutions of an Abelian functional equation, J. Math. Anal. Appl. 155 (1991) 93-110. MR 1089328 (92e:39026)
  • [9] -, The exponential of iteration of $ {e^x} - 1$, Proc. Amer. Math. Soc. 110 (1990), 611-620. MR 1023348 (91b:58211)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33E99, 65Q05

Retrieve articles in all journals with MSC: 33E99, 65Q05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1991-1094963-4
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society